Hail, Clay
- When
- June 30, 6:16 PM CST
- Where
- Clay County, Xenia
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.633, -88.633
Hail covered the ground.
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 30, 1:45 PM CST, 4 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 PM CDT THU JUN 30 2005 .DISCUSSION... MODELS SEEMED TO INITIALIZE WELL...HOWEVER...GFS IS HAVING CONVECTIVE FEEDBACK PROBLEMS THIS EVENING. NAM APPEARS REASONABLE IN MOST AREAS EXCEPT IN DEWPOINTS. GFS HAS BETTER HANDLE ON DEWPOINTS AS NAM IS TOO HIGH BASED ON CURRENT CONDITIONS. SO WILL FOLLOW NAM IN THE SHORT TERM...EXCEPT FOR DEWPOINTS. IN THE LONG TERM...GFS CONTINUES TO HAVE FEEDBACK ISSUES WHILE THE EUROPEAN/CANADIAN AND DGEX ALL VERY SIMILAR. MAIN CONCERNS THIS FCST PACKAGE WILL BE CHANCES OF PCPN TONIGHT AND IN DAYS 4-6. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... A COUPLE OF OUTFLOW BOUNDARIES PUSHED THROUGH CNTRL IL THIS MORNING AND HAVE PUSHED AS FAR SOUTH AS SRN IL AND SRN MO. THIS IS WHERE CONVECTION HAS DEVELOPED AND BELIEVE MOST CONVECTION WILL BE IN THIS AREA TONIGHT. CONVECTION IN NW MISSOURI IS CONTINUING BUT DISSIPATES AS IT MOVES INTO DRIER...MORE STABLE AIR ACRS PORTIONS OF NERN MO AND CNTRL IL. DEWPOINTS AND TEMPS HAVE BOTH DROPPED OFF SEVERAL DEGREES SINCE THIS MORNING. CLOUD COVER IN WRN IL HAS ALSO KEPT INSTABILITY AT BAY...THOUGH LIS IN THE WEST ARE AT -4. BEST INSTABILITY REMAIN IN THE EAST AND SOUTHEAST WHERE DEWPOINTS ARE HIGHER AND LIS ARE -7 TO -9. WILL KEEP SLIGHT CHANCE IN THE NORTH AND WEST...JUST IN CASE...BUT BELIEVE THEY WILL NOT SEE ANY PCPN TONIGHT. WILL ALSO KEEP CHC POPS FOR THE EAST AND SOUTHEAST WHERE WEAK BOUNDARY AND SLIGHTLY HIGHER DEWPOINTS ARE. THEN WILL GO DRY OVER MOST OF THE AREA AFTER MIDNIGHT AND HAVE CHANCE IN THE SOUTHEAST ONLY. REMAINDER OF SHORT TERM WILL BE DRY AS HIGH PRESSURE QUICKLY BUILDS INTO THE AREA. SO WILL SEE MOSTLY SUNNY SKIES FOR MOST DAYS AND DRIER DEWPOINTS. UPPER LEVEL FLOW WILL ALSO BECOME MORE ZONAL IN NATURE TOWARD THE WEEKEND. LONG TERM...MONDAY THROUGH THURSDAY... ZONAL FLOW WILL BECOME THE DOMINATE FLOW FOR MOST OF THE EXTENDED PERIOD. THIS WILL ALLOW A FRONTAL SYSTEM TO MOVE QUICKLY THROUGH THE AREA MONDAY. THIS SYSTEM WILL STALL ACRS SRN IL MONDAY NIGHT AND THEN LIFT BACK NORTH AS A WARM FRONT ON TUE. THE EXTENDED MODELS DEVELOP A SFC LOW ALONG THIS FRONT TUE NIGHT IN THE PLAINS AND THEN BRING IT EAST ACRS THE AREA FOR WED. THEREFORE WILL HAVE CHC POPS FOR MONDAY THROUGH WED. I KNOW THIS IS A LOT CONSIDERING CWA IS A SVR TO MODERATE DROUGHT. HOWEVER...WITH A FRONTAL BOUNDARY AROUND THE WHOLE TIME AND WITH SFC HIGH PRSS IN THE EAST ALLOWING GULF TO BE WIDE OPEN...HAVE TO GO WITH SOME CHC OF POPS FOR THE PERIOD. REMAINDER OF THE EXTEND LOOKS DRY FOR NOW. HOWEVER...WITH SFC LOW IN IND ON THUR...MAY HAVE TO ADD POPS TO THE AREA LATER. TEMPS WILL REMAIN BELOW 90 FOR THE PERIOD AS CLOUDS AND PCPN ROLE THROUGH THE AREA MONDAY THROUGH WED. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. AUTEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1107 AM CDT THU JUN 30 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-011100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1107 AM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS. A COLD FRONT IS FORECAST TO PUSH ACROSS THE STATE LATER TODAY AND INTERACT WITH A VERY WARM...MOIST AND UNSTABLE ATMOSPHERE. AS THE COLD FRONT SETTLES INTO THE STATE THIS AFTERNOON...THE CHANCES FOR MORE ORGANIZED SEVERE WEATHER WILL INCREASE. PRESENT INDICATIONS SUGGEST AREAS ALONG AND SOUTH OF A SPRINGFIELD TO CHAMPAIGN LINE WILL SEE STORMS REDEVELOP THIS AFTERNOON. UNLIKE THE LAST SEVERAL DAYS WHERE WIND FIELDS WERE VERY WEAK...THIS AFTERNOON AS THE FRONTAL SYSTEM MOVES INTO THE AREA...MID AND UPPER LEVEL WIND FIELDS WILL BE STRONGER. THIS COMBINED WITH EXTREME INSTABILITY ACROSS CENTRAL AND SOUTHEAST ILLINOIS...SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS WITH AN ISOLATED TORNADO POSSIBLE ALONG ANY RESIDUAL OUTFLOW BOUNDARIES. IN ADDITION... LOCALIZED VERY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND HAIL WILL ACCOMPANY THE STRONGER STORMS THIS AFTERNOON AND EVENING. THE THREAT FOR SEVERE THUNDERSTORMS WILL SLOWLY SHIFT SOUTH TOWARDS THE INTERSTATE 70 CORRIDOR LATE THIS AFTERNOON OR EVENING WITH THE THUNDERSTORM THREAT ENDING ACROSS EXTREME SOUTHEAST ILLINOIS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL APPROACH THE MIDWEST MONDAY NIGHT OR TUESDAY INCREASING THE CHANCES FOR SCATTERED THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING...ROUGHLY FROM 2 PM THROUGH 10 PM. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. HJS
The Evansville,IN radar (KVWX), 89 km away, was scanning. The volume nearest the first event began at 00:12 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail covered the ground.
Numerous trees and power lines were blown down and a flag pole was bent over. One inch diameter hail was also reported with the wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455423, 5455424, 5455425.